Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 295, NWS Nashville, TN

September 6, 2009Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 6, 2009, 11:41 AM CDT for Robertson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 6, 2009, 11:41 AM CDT (16:41 UTC)
Expired
Sep 6, 2009, 12:15 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Robertson County, TN

The radar

The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
785 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 6:31 AM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, Sep 6, 6:31 AM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR FORMAT
NATIONAL WEATHER SERVICE NASHVILLE TN
631 AM CDT SUN SEP 6 2009

.UPDATE...FOR 12Z AVIATION DISCUSSION.
&&

.AVIATION...12Z AVIATION DISCUSSION.
UNCERTAINTIES CONCERNING CEILINGS...VSBYS...AND LOCATION
TIMING/DEVELOPMENT...ESPECIALLY BNA...OF SHWRS/TSTMS THRU 07/12Z.
DESPITE 50% ZONE COVERAGE FOR AREAS INCLUDING BNA/CSV...DO NOT
FEEL CONFIDENT IN CAT OR TEMPO WORDING SHWRS/TSTMS...EXPECT TEMPO
CSV 06/21Z TO 07/01Z WHERE POSSIBLE UPPER LEVEL DISTURBANCE PASSAGE
...ALONG WITH OROGRAPHIC LIFTING...COULD INITIATE TSTMS.
BELIEVE VCSH/VCTS BEST BOTH BNA/CSV PER LOCATION TIMING/DEVELOPMENT
CONCERNS. THUS...VFR BNA THRU 07/09Z...THEN MVFR VSBY. VFR CSV...EXCEPT
TEMPO MVFR VSBY..THRU 07/02Z...THEN MVFR VSBYS...07/09Z CEILINGS.
&&

.PREV DISCUSSION... /ISSUED 336 AM CDT SUN SEP 6 2009/

.DISCUSSION...
CURRENT RADAR AND SATELLITE TRENDS INDICATE AN AREA OF LIGHT
SHOWERS MOVING NORTHWARD INTO THE EASTERN PORTIONS OF THE
CWA...AS A SLOW MOVING TROUGH AXIS NOSES TOWARD THE OHIO RIVER
VALLEY. THESE LIGHT SHOWERS ARE ASSOCIATED WITH AN AREA OF WEAK
ISENTROPIC LIFT NOTED ON THE 305K TO 315K SURFACES. 00Z SOUNDING
FROM BNA SHOWS A SLIGHT INCREASE IN MOISTURE TO THE AREA
ESPECIALLY IN THE LOW LEVELS...WHICH SHOULD HELP WITH THE CU
DEVELOPMENT THIS AFTERNOON. LIMITING FACTOR FOR SHOWER AND
THUNDERSTORM POTENTIAL OVER THE NEXT FEW PERIODS MAY BE LACK OF
FORCING OVER MIDDLE TENNESSEE AS MODELS SHOW THE FAVORED AREAS LIE
TO THE NORTH. CURRENT RADAR IMAGERY SUPPORTS THIS AS BETTER
COVERAGE WAS BEING OBSERVED ACROSS THE OHIO RIVER VALLEY.

OVERALL HAVE TRIMMED BACK POPS SLIGHTLY OVER THE NEXT FEW PERIODS
DUE TO THE EXPECTED LACK OF UPWARD MOTION...BUT KEPT THE BEST
POTENTIAL FOR SHOWERS/THUNDERSTORMS OVER THE PLATEAU...ESPECIALLY
AFTER MONDAY WHEN TROUGH AXIS BEGINS TO LIFT OUT OF THE AREA.
GFS/NAM GUIDANCE SHOW A FAVORED PROXIMITY OVER THE EASTERN CWA AS
A WEAK SPEED MAX MOVES OUT OF THE TROUGH BY 12Z MONDAY. COVERAGE
MAY EVEN BE ABSENT OVER THE WESTERN CWA BY LATE MONDAY GIVEN THE
MOISTURE FIELDS AND VEERING WINDS. CLEARING TRENDS ACROSS THE WEST
HALF MAY ALLOW FOR SIGHTLY HIGHER AFTERNOON TEMPS...MID-UPPER
80S...ESPECIALLY BY TUESDAY AND WEDNESDAY.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/JBW
Hazardous weather outlook, Sep 6, 5:00 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT SUN SEP 6 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-071000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CDT SUN SEP 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31/JBW

In the hours before

Special weather statement, Sep 6, 11:39 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1139 AM CDT SUN SEP 6 2009

TNZ007-008-026-027-061745-
ROBERTSON-SUMNER-CHEATHAM-DAVIDSON-
INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...ASHLAND CITY...
KINGSTON SPRINGS...NASHVILLE
1139 AM CDT SUN SEP 6 2009

...STRONG STORM IN ROBERTSON COUNTY...

AT 1135 AM A STRONG STORM WAS INDICATED BY DOPPLER WEATHER RADAR
FROM SPRINGFIELD TO CROSSPLAINS IN ROBERTSON COUNTY. THIS STORM
IS CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND GUSTS TO 35 MPH.
RAINFALL RATE OF 1 INCH PER HOUR

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:58 PM CDTSevere Thunderstorm WarningOHXStewart47 min
Sep 6, 2:28 PM CDTSevere Thunderstorm WarningOHXHouston, Stewart62 min
Sep 6, 3:04 PM CDTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart56 min
Sep 6, 3:37 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery53 min
Sep 6, 5:24 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson36 min
Sep 6, 5:33 PM CDTTornado WarningOHXCheatham, Davidson, Robertson27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.